Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 79, NWS Springfield, MO

October 15, 2017Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Oct 15, 2017, 9:43 AM CDT for Vernon County, Missouri. It took effect at Oct 15, 2017, 4:09 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Oct 15, 2017, 9:43 AM CDT (14:43 UTC)
In effect from
Oct 15, 2017, 4:09 PM CDT
Expired
Oct 19, 2017, 7:27 AM CDT
In force
4 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.64 ft at Oct 16, 2017, 11:00 AM CDT.

actionminormoderate102010/1510/1610/1710/1810/1910/20
Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

042 
WGUS43 KSGF 151443
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
943 AM CDT Sun Oct 15 2017



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Kansas...Missouri...

  Marmaton River at Fort Scott affecting Bourbon County.
  Marmaton River near Nevada affecting Vernon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

KSC011-160243-
/O.NEW.KSGF.FL.W.0078.171015T2342Z-171017T0027Z/
/FSKK1.1.ER.171015T2342Z.171016T0000Z.171016T0027Z.NO/
943 AM CDT Sun Oct 15 2017

 The National Weather Service in Springfield has issued a 

* From this evening...until further notice.
...For the Marmaton River at Fort Scott... 
* Flood stage is 38.0 feet.
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this evening. The river 
  will fall below flood stage by this by 9 pm.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along 
  Mill Creek north of town due to backwater effects of the Marmaton 
  River. Flood waters also begin to spill across the field by the Red
  Barn Restaurant, on the north side of town, at the new Highway 69 
  Bridge. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Fort Scott       38  33.0 Sun 09 AM  32.8  15.3   9.3


&&


LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

 

$$

MOC217-160242-
/O.NEW.KSGF.FL.W.0079.171015T2154Z-171019T1227Z/
/NVDM7.1.ER.171015T2154Z.171016T1800Z.171018T1227Z.NO/
943 AM CDT Sun Oct 15 2017

 The National Weather Service in Springfield has issued a 

* From this afternoon...until further notice.
...For the Marmaton River near Nevada... 
* Flood stage is 20.0 feet.
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  afternoon and crest near 24.8 feet by tomorrow 
  afternoon. The river will fall below flood stage by Wednesday 
  morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  14.0 Sun 09 AM  24.7  23.9  20.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
7 follow-up statements
079 
WGUS83 KSGF 151854
FLSSGF
Flood Statement
National Weather Service Springfield MO
154 PM CDT Sun Oct 15 2017



 ...The Flood Warning continues for the following rivers in Kansas...
Missouri...
 
  Marmaton River at Fort Scott affecting Bourbon County 
  Marmaton River near Nevada affecting Vernon County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

KSC011-160954-
/O.EXT.KSGF.FL.W.0078.171016T0447Z-171017T0622Z/
/FSKK1.1.ER.171016T0447Z.171016T0600Z.171016T0622Z.NO/
154 PM CDT Sun Oct 15 2017

...For the Marmaton River at Fort Scott...
* At  1:31 PM Sunday The stage was 34.9 feet. 
* Flood stage is 38.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 38.1 feet by around midnight.  The river will fall below 
  flood stage by around midnight.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along 
  Mill Creek north of town due to backwater effects of the Marmaton 
  River. Flood waters also begin to spill across the field by the Red
  Barn Restaurant, on the north side of town, at the new Highway 69 
  Bridge. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Fort Scott       38  34.9 Sun 02 PM  36.5  19.2   9.8


&&


LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

 

$$

MOC217-160954-
/O.EXT.KSGF.FL.W.0079.171015T2109Z-171019T1227Z/
/NVDM7.1.ER.171015T2109Z.171016T1800Z.171018T1227Z.NO/
154 PM CDT Sun Oct 15 2017

...For the Marmaton River near Nevada...
* At  1:45 PM Sunday The stage was 18.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 24.8 feet by tomorrow early afternoon.  
  The river will fall below flood stage by Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  18.8 Sun 02 PM  24.7  23.9  20.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
834 
WGUS83 KSGF 152326
FLSSGF
Flood Statement
National Weather Service Springfield MO
626 PM CDT Sun Oct 15 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Marmaton River near Nevada affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-161426-
/O.CON.KSGF.FL.W.0079.000000T0000Z-171019T1227Z/
/NVDM7.1.ER.171015T2155Z.171016T1800Z.171018T1227Z.NO/
626 PM CDT Sun Oct 15 2017

...For the The Marmaton River near Nevada...
 * At  5:45 PM Sunday The stage was 20.2 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.8 feet by 
  tomorrow early afternoon.  The river will fall below flood stage 
  Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  20.2 Sun 06 PM  24.7  23.9  20.1


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
206 
WGUS83 KSGF 160131
FLSSGF
Flood Statement
National Weather Service Springfield MO
831 PM CDT Sun Oct 15 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-161631-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T0750Z/
/NVDM7.1.ER.171015T2155Z.171017T0000Z.171018T0750Z.NO/
831 PM CDT Sun Oct 15 2017

...For the Marmaton River near Nevada...
* At  7:45 PM Sunday The stage was 20.7 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by 
  tomorrow evening.  The river will fall below flood stage early 
  Wednesday morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Marmaton River Basin
  Nevada           20  20.7 Sun 08 PM  23.5  19.1   9.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
270 
WGUS83 KSGF 161238
FLSSGF
Flood Statement
National Weather Service Springfield MO
738 AM CDT Mon Oct 16 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-170338-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T1500Z/
/NVDM7.1.ER.171015T2155Z.171017T1200Z.171018T1500Z.NO/
738 AM CDT Mon Oct 16 2017

...For the Marmaton River near Nevada...
* At  6:45 AM Monday The stage was 21.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  tomorrow morning.  The river will fall below flood stage late 
  Wednesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  21.5 Mon 07 AM  22.8  20.8  11.6


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
838 
WGUS83 KSGF 162321
FLSSGF
Flood Statement
National Weather Service Springfield MO
621 PM CDT Mon Oct 16 2017



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-171421-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171018T1320Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171017T1320Z.NO/
621 PM CDT Mon Oct 16 2017

...For the Marmaton River near Nevada...
* At  5:45 PM Monday The stage was 21.4 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Marmaton River Basin
  Nevada           20  21.4 Mon 06 PM  20.2  14.6   6.9


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
579 
WGUS83 KSGF 171416
FLSSGF
Flood Statement
National Weather Service Springfield MO
916 AM CDT Tue Oct 17 2017


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-180516-
/O.EXT.KSGF.FL.W.0079.000000T0000Z-171019T0600Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171018T0600Z.NO/
916 AM CDT Tue Oct 17 2017

...For the Marmaton River near Nevada...
* At  8:45 AM Tuesday The stage was 21.4 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  around midnight.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  21.4 Tue 09 AM  18.0   9.0   4.0

&&

LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

$$
025 
WGUS83 KSGF 180523
FLSSGF
Flood Statement
National Weather Service Springfield MO
1223 AM CDT Wed Oct 18 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-180553-
/O.CAN.KSGF.FL.W.0079.000000T0000Z-171019T0600Z/
/NVDM7.1.ER.171015T2155Z.171016T1600Z.171018T0330Z.NO/
1223 AM CDT Wed Oct 18 2017

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.
* At 11:45 PM Tuesday The stage was 19.8 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to 18.0 feet by later this morning
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  19.8 Wed 12 AM   18.0   9.9   4.3


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:55 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Oct 15, 5:55 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
555 AM CDT Sun Oct 15 2017

.SHORT TERM...(Today and tonight)
Issued at 300 AM CDT Sun Oct 15 2017

A cold front was making its way through the forecast area early this
morning accompanied by showers and a few thunderstorms and some
gusty northwest winds. All short term models indicate front should
clear the eastern Ozarks by, or shortly after 12Z this morning. Post
frontal showers may persist through mid morning, especially over the
eastern Ozarks. By this afternoon clouds will begin to clear from
west to east as high pressure begins builds into the region. Breezy
northwest winds will gradually taper off through the late afternoon
hours. Cooler temperatures behind the front will result in
afternoon highs just in the upper 50s to the mid 60s.

This high will then be overhead tonight resulting in clear skies and
light winds. Excellent radiational cooling expected and lows will
likely drop into the upper 30s to lower 40s. Not expecting any frost
at this time, but day shift will have to watch to see of patchy
frost may be needed.

.LONG TERM...(Monday through Saturday)
Issued at 300 AM CDT Sun Oct 15 2017

Northwesterly flow aloft will dominate the pattern from Monday into
Wednesday, before pattern begins to transition to a more
southwesterly flow as an upper ridge of high pressure builds
northward across the eastern Conus Thursday through Saturday. High
pressure at the surface will keep more fall like weather over the
region to begin the week, with highs in the 60s to around 70 and
lows in the upper 30s to lower 40s. Skies will be mainly clear
through this period. A slow warming trend is then expected from
Wednesday through Saturday as highs rebound back into the upper
70s to around 80 by late in the week and the beginning of the
weekend. No appreciable rain chances are expected during this
period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 551 AM CDT Sun Oct 15 2017

Rain will end early this morning across southern Missouri. We will
see lingering MVFR ceilings at Springfield and Branson for a few
hours, however VFR is expected to return by later this morning.

Surface winds will remain brisk and gusty out of the northwest
today with gusts over 20 knots. Winds will then quickly diminish
this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Schaumann
Hazardous weather outlook, Oct 15, 4:40 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
440 AM CDT Sun Oct 15 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
440 AM CDT Sun Oct 15 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Non thunderstorm wind risk.

DISCUSSION...

  Northwest wind gusts up to 35 mph are also expected early this
  morning in the wake of the cold front.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:13 PM CDTSevere Thunderstorm WarningSGFVernon47 min
Oct 14, 7:58 PM CDTSpecial Weather StatementSGFSt. Clair, Vernon47 min
Oct 14, 8:37 PM CDTSpecial Weather StatementSGFBenton, Morgan, St. Clair53 min
Oct 14, 9:01 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan44 min
Oct 14, 10:40 PM CDTSpecial Weather StatementSGFJasper35 min
Oct 14, 10:44 PM CDTSpecial Weather StatementSGFSt. Clair, Vernon31 min

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.